MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MUST MINI ROD REDUCTION DEVICE; DEVICE FOR ROD REDUCTION FOR SPINE SURGERIES

MEDACTA INTERNATIONAL SA MUST MINI ROD REDUCTION DEVICE; DEVICE FOR ROD REDUCTION FOR SPINE SURGERIES
Catalog Number 03.75.10.0060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
During c2-t5 spinal fixation surgery, at c7 level, during the rod reduction procedure, the must mini reduction device - short and rod reduction devices were disengaged from the pedicle screw.The reduction distance to perform was about 3 mm.The surgeon performed the rod bending again and completed the surgery without using the reduction devices.Due to this event the surgery was prolonged about 1 hour.Total surgery time was about 5 hours.
 
Additional Manufacturer Narrative
Batch review performed on 31 october 2023.Lot 1951672: (b)(4) items manufactured and released on 21-oct-2019.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot.Additional devices involved: must mini 03.75.10.0060 rod reduction device lot 1951672: (b)(4) items manufactured and released on 21-oct-2019.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot.Must mini 03.75.10.1061 must mini reduction device - short lot 2262750: (b)(4) items manufactured and released on 10-may-2023.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot ((b)(4) devices involved in the present case).
 
Additional Manufacturer Narrative
On the 9th of november 2023 we have received the items involved in the event.Visual inspection performed by r&d project manager: based on the event description, it was understood that rod reduction phase was really challanging and the devices slipped-off form from the screws head.Actually, it is not uncommon that this event occurs in specific circumstances because of the combination of factors like complex patient anatomy, the distance necessary to reduce the rod into the screw head and related resistance, as well as the closed positioning of adjacient screws that could interfere.Under these circumstances, the reduction manoauver could require uncontrolled manoeuver that might lead to instrument-implant matching failure with consequent procedure unsuccess.It would be suggested to perform an additional rod countouring in situ to easy correst rod positioning.During the visual investigation, the retrieved devices were checked by cq department which verified the conformity of dimension and tolerances.Additionally, a simulated sawbone workshop was performed to verify the overall functionality for reduction manoeuver.In conclusion, based on the investigation all the instrument devices were conforming to the technical specification.No specific issue were observed.From implant side, it was not possible to investigate potential issue at the interface because of device were not available.As a matter of fact, the mismatching and a potential interface damaging might affect the success of reduction manouever.
 
Additional Manufacturer Narrative
Corrected data: on 15 february 2024, fda informed us that the incorrect product code had been entered in the emdr form.

Brand Name
MUST MINI ROD REDUCTION DEVICE
Common Device Name
DEVICE FOR ROD REDUCTION FOR SPINE SURGERIES
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18091465
Report Number3005180920-2023-00888
Device Sequence Number5805235
Product Code LXH
UDI-Device Identifier07630971208872
UDI-Public07630971208872
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.75.10.0060
Device Lot Number1951672
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2023
Supplement Date Received by Manufacturer10/13/2023
10/13/2023
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date12/05/2023
02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian